Our expert says:
How alarming ! You mention having been on many different drugs, so presumably you have experienced a chronic problem, or a number of problems, for which you have been taking all these drugs ? You say you had the injection for pain, though eventually you have been experiencing worse and maybe a different variety of pain ?
Generally, I have not used Voltaren (Diclofenac ) injections for any sort of pain. It can be usefully taken by mouth, obviously more easily and flexibly. Some people experience side effects especially nausea, heartburn and indigestion on Voltaren, but these side-effects can be just as troublesome when it is given by injection : it's still the same drug traveling round in your circulation.
Where the pain is localized ( such as the arthritis pain in my knees ) it can be useful to rub in a modest amount of Voltaren Gel at the relevant spot, and it can bring about good relief : and it's a way of getting the main concentration of the drug precisely where the pain is, with less circulating around and able to upset the stomach.
From what you say, it sounds as though you were having regular injections of Voltaren for your pain. Generally a doctor either wants to inject into a reasonable amount of muscle, to the drug can be absorbed gradually into your system, or sometimes he may want to try to inject directly into a painful area, or into a joint. You mention this injection having not been into the usual place you received such injections, but not where the usual place or the new place, was. This could be relevant.
Usually one tries, as I said, to inject into muscle, and to avoid injecting into a nerve, or into a significant blood vessel, as these could be more uncomfortable and undesirable. This might have happened, and could cause some pain, and is more likely than giving too much of the drug.
I don't know why they would have done an MRI, and wonder what it showed. Usually though an unsuccessful injection may cause some pain, it is unlikely to be the sort of severe and long-lasting pain you describe.
You mention having received Trepilene, Miradep and zytomyl. The first is Amitriptyline, an established antidepressant ; Miradep is an antidepressant Mirtazepine, and Zytomil is the antidepressant Escitalopram. Each should be able to help relieve depression, pain and anxiety.
Then you say you have been taking Synaleve, Stilnox , Urbanol and etoricoxib. Synaleve is an analgesic ( pain killer ) with several ingredients, including Codeine and meprobamate, a mild sedative ) ; Stilnox is a sleeping medicine, Zolpidem ; Urbanol is a sedative Clobazam, an anti-convulsant also used in anxiety and like other anti-convulsants, may help in pain ; and Etoricoxib is a fairly new anti-arthritis and pain relieving med.
Your recent experiences may have been disheartening, but please try not to be too discouraged. It really does sound as though your doctors are trying hard and sincerely to find the best way to relieve your pain. It might be useful to get the opinion of a neurosurgeon with a particular interest in pain problems : you can discuss his opinion with you main doctors before deciding how to proceed.
I do understand how discouraging chronic pain can be ( I have similar problems myself ) : one can find ways to reduce it if not always to remove it completely, and ways to live with what pain might be left, and still to live a satisfying and fulfilling life. Please do not consider suicide, which is fraught with dangers and not a way out of the pain. Its especially valuable to find other aspects of life to concentrate on, so that one does not allow the pain to take over and seize all your attention. A good clinical psychologist with an interest in pain problems can be very useful in helping one to achieve those goals.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.